Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 178, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 2, 2006, 5:49 PM CDT for Lawrence County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2006, 5:49 PM CDT (22:49 UTC)
- Expired
- May 2, 2006, 6:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 113 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 022249 SVROHX TNC099-022315- /O.NEW.KOHX.SV.W.0178.060502T2249Z-060502T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 549 PM CDT TUE MAY 2 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LAWRENCE COUNTY IN TENNESSEE * UNTIL 615 PM CDT * AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LORETTO...OR ABOUT 17 MILES NORTHEAST OF UNDERWOOD-PETERSVILLE... AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN LAWRENCE COUNTY AT 600 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3511 8750 3493 8752 3487 8700 3501 8707 $$ 04
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:22 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, May 2, 3:22 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 322 PM CDT TUE MAY 2 2006 .SHORT TERM...EXCEPT FOR A COUPLE OF SHOWERS, ALL THE EARLIER PRECIPITATION HAS EITHER DISSIPATED OR LEFT THE MID STATE. TEMPERATURES ARE FINALLY IN THE 70S, OR HEADED THERE, WITH SURFACE HEATING EXPECTED TO CONTINUE INTO THE LATE AFTERNOON. THE SURFACE MAP AT 20Z DOES SHOW A WEAK COLD FRONT RUNNING THROUGH WESTERN KENTUCKY AND THE NORTHWEST CORNER OF TENNESSEE. ATMOSPHERIC MODELS SHOW THE SAME BOUNDARY DROPPING THROUGH MIDDLE TENNESSEE OVERNIGHT, THEN COMING BACK AS A WARM FRONT TOMORROW AFTERNOON AND EVENING AS A SURFACE LOW DEVELOPS OVER THE SOUTHERN PLAINS TONIGHT AND CARRIES ACROSS MISSOURI TOMORROW. THE LOW WILL CONTINUE TO TRACK NORTH OF THE OHIO VALLEY, KEEPING MIDDLE TENNESSEE UNDER A MARITIME TROPICAL INFLUENCE, AND DRAGGING ANOTHER COLD FRONT INTO THE MID STATE BY 12Z THURSDAY. OF NOTE, THE STORM PREDICTION CENTER DOES PAINT MIDDLE TENNESSEE INSIDE THEIR DAY 3 SLIGHT RISK AREA (THURSDAY AND THURSDAY NIGHT). .LONG TERM...THE AFOREMENTIONED BOUNDARY WONT PROVIDE A CLEAN FRONTAL PASSAGE, BUT WILL INSTEAD LINGER FOR A COUPLE OF DAYS UNTIL A STRONG GREAT LAKES LOW PRESSURE CENTER EVOLVES AND FINALLY BRINGS THE 500 MB LONGWAVE ACROSS MIDDLE TENNESSEE. AT LEAST TWO DAYS OF HIGH PRESSURE WILL FOLLOW. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 57 81 61 78 / 30 30 30 40 CLARKSVILLE 55 79 62 77 / 20 30 40 40 CROSSVILLE 52 77 57 75 / 30 10 30 40 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && ROSE
Hazardous weather outlook, May 2, 5:00 AM CDT, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT TUE MAY 2 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-031030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 500 AM CDT TUE MAY 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH OUR AREA BRINGING SCATTERED THUNDERSTORMS TODAY. ISOLATED SEVERE STORMS CONTAINING HAIL AND DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY UNSETTLED WEATHER WILL AFFECT THE REGION WEDNESDAY THROUGH EARLY SATURDAY AS A SERIES OF DISTURBANCES INTERACTS WITH A LINGERING FRONT. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. SPOTTER ACTIVATION IS ALSO POSSIBLE LATE WEDNESDAY THROUGH EARLY SATURDAY. 13
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.